zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Stability of mixed additive-quadratic Jensen type functional equation in various spaces. (English) Zbl 1235.39024

The authors consider the Jensen type functional equation

2f(x+y 2)+f(x-y 2)+f(y-x 2)=f(x)+f(y)·

They give the general odd and the general even solution. They also consider stability questions for the equation in various settings but also divided into the cases of even or odd functions. It seems that the authors do not give the (most) general solution of the equation which—by the way—could be quite easily derived from the general even and odd solution. The stability results also seem to rest heavily on the additional assumptions on the function to be even or odd. It should be remarked that the definition of Cauchy sequences in RN-spaces given at the very beginning seems to be incorrect. Transformed to “classical” normed spaces the definition would mean that a sequence (x n ) is Cauchy if x n+p -x n tends to zero for n to infinity for all (fixed) p. The sequence of the numbers ln(n) obviously satisfies the above condition, is unbounded, and thus not a Cauchy sequence.

MSC:
39B82Stability, separation, extension, and related topics
39B52Functional equations for functions with more general domains and/or ranges
References:
[1]Ulam, S. M.: Problems in modern mathematics, (1964)
[2]Hyers, D. H.: On the stability of the linear functional equation, Proc. natl. Acad. sci. USA 27, 222-224 (1941) · Zbl 0061.26403 · doi:10.1073/pnas.27.4.222
[3]Rassias, Th.M.: On the stability of the linear mapping in Banach spaces, Proc. amer. Math. soc. 72, 297-300 (1978) · Zbl 0398.47040 · doi:10.2307/2042795
[4]Arriola, L. M.; Beyer, W. A.: Stability of the Cauchy functional equation over p-adic fields, Real anal. Exchange 31, 125-132 (2005–2006) · Zbl 1099.39019
[5]H. Azadi Kenary, Hyres–Rassias stability of the pexiderial functional equation, Ital. J. Pure Appl. Math. (in press).
[6]H. Azadi Kenary, The probabilistic stability of a pexiderial functional equation in random normed spaces, Rend. Circ. Mat. Palermo (in press). · Zbl 1231.39010 · doi:10.1007/s12215-011-0027-5
[7]Cho, Y. S.; Kim, H. M.: Stability of functional inequalities with Cauchy–Jensen additive mappings, Abstr. appl. Anal. (2007) · Zbl 1149.39020 · doi:10.1155/2007/89180
[8]Gavruta, P.: A generalization of the Hyers–Ulam–rassias stability of approximately additive mappings, J. math. Anal. appl. 184, 431-436 (1994) · Zbl 0818.46043 · doi:10.1006/jmaa.1994.1211
[9]Skof, F.: Local properties and approximation of operators, Rend. sem. Mat. fis. Milano 53, 113-129 (1983) · Zbl 0599.39007 · doi:10.1007/BF02924890
[10]Cholewa, P. W.: Remarks on the stability of functional equations, Aequationes math. 27, 76-86 (1984) · Zbl 0549.39006 · doi:10.1007/BF02192660
[11]Czerwik, S.: Functional equations and inequalities in several variables, (2002) · Zbl 1011.39019
[12]Gordji, M. Eshaghi; Savadkouhi, M. Bavand: Stability of mixed type cubic and quartic functional equations in random normed spaces, J. inequal. Appl. 2009 (2009)
[13]Gordji, M. Eshaghi; Savadkouhi, M. Bavand; Park, Choonkil: Quadratic–quartic functional equations in RN-spaces, J. inequal. Appl. 2009 (2009) · Zbl 1187.39036 · doi:10.1155/2009/868423
[14]Gordji, M. Eshaghi; Khodaei, H.: Stability of functional equations, (2010)
[15]Gordji, M. Eshaghi; Zolfaghari, S.; Rassias, J. M.; Savadkouhi, M. B.: Solution and stability of a mixed type cubic and quartic functional equation in quasi-Banach spaces, Abstr. appl. Anal. 2009 (2009)
[16]Fechner, W.: Stability of a functional inequality associated with the Jordan-von Neumann functional equation, Aequationes math. 71, 149-161 (2006) · Zbl 1098.39019 · doi:10.1007/s00010-005-2775-9
[17]Hyers, D. H.; Isac, G.; Rassias, Th.M.: Stability of functional equations in several variables, (1998)
[18]Jun, K.; Kim, H.: On the Hyers–Ulam–rassias stability problem for approximately k-additive mappings and functional inequalities, Math. inequal. Appl. 10, 895-908 (2007) · Zbl 1130.39024
[19]Jung, S. M.: Hyers–Ulam–rassias stability of functional equations in mathematical analysis, (2001) · Zbl 0980.39024
[20]Jung, S. M.: Hyers–Ulam–rassias stability of Jensen’s equation and its application, Proc. amer. Math. soc. 126, 3137-3143 (1998) · Zbl 0909.39014 · doi:10.1090/S0002-9939-98-04680-2
[21]Katsaras, A. K.; Beoyiannis, A.: Tensor products of non-Archimedean weighted spaces of continuous functions, Georgian math. J. 6, 33-44 (1999) · Zbl 0921.46085 · doi:10.1023/A:1022926309318 · doi:emis:journals/GMJ/vol6/contents.htm
[22]Khrennikov, A.: Non-Archimedean analysis: quantum paradoxes, dynamical systems and biological models, Mathematics and it’s applications 427 (1997) · Zbl 0920.11087
[23]Khodaei, H.; Rassias, Th.M.: Approximately generalized additive functions in several variabels, Int. J. Nonlinear anal. Appl. 1, 22-41 (2010)
[24]Kominek, Z.: On a local stability of the Jensen functional equation, Demonstratio math. 22, 499-507 (1989) · Zbl 0702.39007
[25]Li, L.; Chung, J.; Kim, D.: Stability of Jensen equations in the space of generalized functions, J. math. Anal. appl. 299, 578-586 (2004) · Zbl 1064.39030 · doi:10.1016/j.jmaa.2004.05.036
[26]Mihet, D.; Radu, V.: On the stability of the additive Cauchy functional equation in random normed spaces, J. math. Anal. appl. 343, 567-572 (2008) · Zbl 1139.39040 · doi:10.1016/j.jmaa.2008.01.100
[27]Mirmostafaee, A. K.: Approximately additive mappings in non-Archimedean normed spaces, Bull. korean math. Soc. 46, 387-400 (2009) · Zbl 1163.39019 · doi:10.4134/BKMS.2009.46.2.387
[28]Moslehian, M. S.; Rassias, Th.M.: Stability of functional equations in non-Archimedean spaces, Appl. anal. Discrete math. 1, 325-334 (2007)
[29]A. Najati, A. Rahimi, Homomorphisms between C-Algebra and their Statistics, Acta Univ. Apulensis, No 19/2009. · Zbl 1212.39046
[30]Park, C.: Fuzzy stability of a functional equation associated with inner product spaces, Fuzzy sets and systems 160, 1632-1642 (2009) · Zbl 1182.39023 · doi:10.1016/j.fss.2008.11.027
[31]Parnami, J. C.; Vasudeva, H. L.: On Jensen’s functional equation, Aequationes math. 43, 211-218 (1992) · Zbl 0755.39008 · doi:10.1007/BF01835703
[32]Rassias, Th.M.: On the stability of functional equations and a problem of Ulam, Acta appl. Math. 62, No. 1, 23-130 (2000) · Zbl 0981.39014 · doi:10.1023/A:1006499223572
[33]Rätz, J.: On inequalities associated with the Jordan–von Neumann functional equation, Aequationes math. 66, 191-200 (2003) · Zbl 1078.39026 · doi:10.1007/s00010-003-2684-8
[34]Saadati, R.; Vaezpour, M.; Cho, Y. J.: A note to paper on the stability of cubic mappings and quartic mappings in random normed spaces, J. inequal. Appl. (2009) · Zbl 1176.39024 · doi:10.1155/2009/214530
[35]Hensel, K.: Ubereine news begrundung der theorie der algebraischen zahlen, Jahresber. deutsch. Math.-verein 6, 83-88 (1897) · Zbl 30.0096.03
[36]Deses, D.: On the representation of non-Archimedean objects, Topology appl. 153, 774-785 (2005) · Zbl 1102.54011 · doi:10.1016/j.topol.2005.01.010
[37]Nyikos, P. J.: On some non-Archimedean spaces of alexandrof and Urysohn, Topology appl. 91, 1-23 (1999) · Zbl 0927.54035 · doi:10.1016/S0166-8641(97)00239-3
[38]Schewizer, B.; Sklar, A.: Probabilistic metric spaces, North-holland series in probability and applied mathematics (1983)